|Peripheral Neuropathy Stress
Mar 5, 2000
Dear Dr Feinberg
15 years ago, I had unsafe sex with another man in which I was the active partner.
About 12 years ago, I may have been in an unsafe (passive partner) situation due to a broken condom.
About five years ago, I noticed a burning sensation on my right my upper arm, which went after a week or two, a few years later I got tennis elbow in my left arm and constant pins and needles in my left hand, this also went after some weeks.
Now the burning pain feeling has come back but on random areas of arms, buttocks and legs. I get pins and needles in hands after they get cold and i warm them up.
Occasionally I get intense pain in my left bicep and leg muscles, tests for myopathy are clear.
About four years ago, i was admitted to hospital with unexplained GI bleeding and all test were OK but have been taking losec on a daily basis ever since.
I have been taking anti-depressants for almost 16 years, mainly diothiepin.
Regular full blood counts seem to be ok as are diabetes/thyroid and autoimmune scans etc.
Could my neuropathy be HIV related or should I be pursuing other avenues of investigation?
I would be grateful for any observations you may have as I'm living in constant terror of my past catching up with me.
Response from Dr. Feinberg
In all this testing, have you had an HIV test? That would put your fears to rest right away if it's negative.
The pattern of your uncomfortable sensations doesn't sound like the peripheral neuropathy associated with HIV. Your symptoms are anatomically random and don't make sense to me unless they're part of a demyelinating disease like MS. Or they could be anxiety.. See a good neurologist, get an HIV test, and good luck!
High WBC but negative Elisa
- Can You Get Genital Warts On Your Mouth?
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
- If A Man Pulls Out Before He Comes Can I Still Get A Std?
- Accuracy Of An Hiv Test At 8 Weeks
- Can You Get Hepatitis C From Vomit?
- Do Herpes Sores Always Occur In The Same Spots?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.